Duke Mathematical Journal

Splitting of nonnegatively curved leaves in minimal sets of foliations

Scot Adams and Garrett Stuck

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Duke Math. J. Volume 71, Number 1 (1993), 71-92.

First available in Project Euclid: 20 February 2004

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 53C12: Foliations (differential geometric aspects) [See also 57R30, 57R32]
Secondary: 58F18


Adams, Scot; Stuck, Garrett. Splitting of nonnegatively curved leaves in minimal sets of foliations. Duke Math. J. 71 (1993), no. 1, 71--92. doi:10.1215/S0012-7094-93-07104-9. http://projecteuclid.org/euclid.dmj/1077289837.

Export citation


  • [Ada1] S. Adams, Superharmonic functions on foliations, Trans. Amer. Math. Soc. 330 (1992), no. 2, 625–635.
  • [Ada2] S. Adams, Generalities on amenable actions, preprint.
  • [AF1] S. Adams and A. Freire, Nonnegatively curved leaves in foliations, J. Differential Geom. 34 (1991), no. 3, 681–700.
  • [Arv1] W. Arveson, An invitation to $C^*$-algebras, Grad. Texts in Math., vol. 39, Springer-Verlag, New York, 1976.
  • [BC1] R. Bishop and R. Crittenden, Geometry of Manifolds, Pure Appl. Math., vol. 15, Academic Press, New York, 1964.
  • [BHC] A. Borel and Harish-Chandra, Arithmetic subgroups of algebraic groups, Ann. of Math. (2) 75 (1962), 485–535.
  • [BD1] T. Bröcker and T. tom Dieck, Representations of Compact Lie Groups, Grad. Texts in Math., vol. 98, Springer-Verlag, New York, 1985.
  • [Bo1] A. Borel, Density properties for certain subgroups of semisimple groups without compact components, Ann. of Math. (2) 72 (1960), 179–188.
  • [CG1] J. Cheeger and D. Gromoll, The splitting theorem for manifolds of nonnegative Ricci curvature, J. Differential Geom. 6 (1971), 119–128.
  • [CG2] J. Cheeger and D. Gromoll, On the structure of complete manifolds of nonnegative curvature, Ann. of Math. (2) 96 (1972), 413–443.
  • [Kec1] A. Kechris, Countable sections for locally compact group actions, preprint.
  • [Law1] H. B. Lawson, The Quantitative Theory of Foliations, CBMS Regional Conf. Ser. in Math., vol. 27, Amer. Math. Soc., Providence, 1977.
  • [Mag1] W. Magnus, Residually finite groups, Bull. Amer. Math. Soc. 75 (1969), 305–316.
  • [Ma1] G. Margulis, Quotient groups of discrete groups and measure theory, Funct. Anal. Appl. 12 (1978), 295–305.
  • [Mo1] P. Molino, Riemannian Foliations, Progr. Math., vol. 73, Birkhäuser, Boston, 1988.
  • [MZ1] D. Montgomery and L. Zippin, Topological Transformation Groups, Intersci. Tracts Pure Appl. Math., Wiley-Interscience, New York, 1955, 1965 reprinting has additional bibliography.
  • [Pla1] J. Plante, Foliations with measure preserving holonomy, Ann. of Math. (2) 102 (1975), no. 2, 327–361.
  • [Sc1] P. Scott, The geometries of $3$-manifolds, Bull. London Math. Soc. 15 (1983), no. 5, 401–487.
  • [SZ1] G. Stuck and R. J. Zimmer, Stabilizers for ergodic actions of higher rank semisimple groups, preprint.
  • [Var1] V. Varadarajan, Lie Groups, Lie Algebras and Their Representations, Grad. Texts in Math., vol. 102, Springer-Verlag, New York, 1984.
  • [Vee1] W. Veech, Topological dynamics, Bull. Amer. Math. Soc. 83 (1977), no. 5, 775–830.
  • [War1] F. Warner, Foundations of Differentiable Manifolds and Lie Groups, Grad. Texts in Math., vol. 94, Springer-Verlag, New York, 1983.
  • [Zim1] R. Zimmer, Ergodic theory, semisimple Lie groups and foliations by manifolds of negative curvature, Inst. Hautes Études Sci. Publ. Math. 55 (1982), 37–62.
  • [Zim2] R. Zimmer, Ergodic Theory and Semisimple Groups, Monographs in Mathematics, vol. 81, Birkhäuser, Boston, 1984.